Safety Alerts & Recalls

What does this mean?

This recall for Lipitor 40 mg tablets was issued at a warehouse and pharmacy level only. The manufacturer has determined that any Lipitor 40 mg tablets already dispensed to patients is unlikely to cause any health problems. There is no need to take any action if you take Lipitor. Please continue to take your medication as prescribed by your doctor. However, if you take Lipitor 40 mg and experience a strange odor associated with your medicine and are concerned, you may wish to return the tablets to your pharmacist to examine and possibly exchange.

If you have any questions about the recall please call 1-888-LIPITOR (1-888-547-4867). If you have specific questions about your medication, you should contact your doctor or pharmacist.

Pfizer Recalls Several Bottles of Lipitor Because of Strange Smell

Pfizer has recalled specific bottles of Lipitor (40 mg only) due to reports of a strange odor from the bottles in which Lipitor is packaged. A medical assessment has determined that the odor is not likely to cause adverse health problems in patients taking Lipitor.

Pfizer is working closely with the bottle supplier to determine the cause of the odor problem and to rapidly address it. Pfizer reports that it will continue to actively monitor the situation and take any action necessary to ensure patient safety and maintain product quality.

For more information, please visit: more information here

Source: Manufacturer
Publication Date: 2010-10-10
Last Updated: 2010-10-11

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.